What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 15, 5:50 AM EST, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 15, 5:50 AM EST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
650 AM EDT Sun Apr 15 2018
.SYNOPSIS...
A potent low pressure system will bring widespread showers
today. Colder temperatures and drier air will follow the low
for Monday and Tuesday. Warmer temperatures and a chance of
showers are expected Wednesday when low pressure is forecast to
travel to the Great Lakes.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1004 mb surface low pressure over Indiana this morning will
move to Ohio today. The low will deepen by a few millibars in
response to increasing short wave energy rotating around a
closed 500 mb low trailing the surface low.
A plume of deep moisture containing 1.5 inches PWAT is being
advected on the warm conveyor belt ahead of the low into a band
of frontal convergence, producing widespread moderate showers.
Those showers will continue into this afternoon until much
shallower moisture circulates in behind the low, producing a
diminishing trend from southwest to northeast. This event will
result in one to two inches of rainfall across the forecast
area. No flooding has been reported yet, but localized high
water may become an issue, and some river points along the
Whitewater, Great Miami and Scioto Rivers are being monitored
closely and may eventually go into minor flood.
Temperatures will be steady or slow falling as cooler air works
in behind the low. Expect afternoon readings to range from the
lower 50s west up to around 60 east.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
Surface low pressure will be over Northeast Ohio this evening,
before lifting to the Eastern Great Lakes tonight and then to
New England on Monday. Deep moisture will have exited, while
showers of rain and snow may linger in shallow moisture present
in the chilly and damp westerly flow behind the system. Showers
will also be also be aided on Monday by the cold pool aloft
associated with the closed upper low that will be traversing
Ohio. Little to no snow accumulation is expected due to warm
ground temps and marginal thermal conditions for snow crystal
development. However, high temperatures on Monday in the upper
30s will be more than 20 degrees below normal.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Upper level low pressure to lift northeast from the Great Lakes into
southeast Canada Tuesday. Model trends slower with lingering snow
showers Monday night into early Tuesday. So will hang onto pcpn a
little longer. Freezing temperatures will be possible across some of
the area Monday night but clouds may hold temperatures up. Expect
lows Monday night to generally be in the upper 20s to lower 30s.
Surface high pressure to build across the area Tuesday, offering dry
weather. Temperatures look to be close to 10 degrees below normal
with highs from the upper 40s northeast to near 60 southwest.
Surface and upper low to track through the Great Lakes Wed/Wed
night. Warm front to lift north across the region with surface wave
passing to our north. Moisture is limited with this system so will
limit pops to chance category with the best chance across the north.
In the warm sector temperatures will be a little above normal with
Wednesdays highs from near 60 north to near 70 south.
Model timing differences exist regarding how quick precipitation
chances end. ECMWF further south and slower ending the pcpn with the
GFS being quicker. Will used a blended approach hanging onto a
chance across the northeast into Thursday afternoon. Temperatures
look to be around 10 degrees blow normal with highs Thursday from 50
north to the upper 50s south.
Surface high pressure to build across the area offering a return to
dry weather for the end of the week. Temperatures to moderate some
but still remain below normal with highs Friday from the lower 50s
north to the upper 50s south.
Large timing and placement differences exist regarding the approach
of the next low and associated precipitation next weekend. Due to
model solution differences confidence decreases. Will slow onset of
precip, allowing a slight chance of a shower to develop Saturday
evening. Temperatures to moderate a little closer to normal with
highs from the upper 50s north to the lower 60s south.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
Large swath of moisture and lift ahead of low pressure and a
cold front continues to trigger showers and lowered ceilings
and visibilities at TAF sites. Ceilings as low as LIFR have
developed at DAY and ILN with showers, and with another surge
of showers evident on upstream radar, similar conditions will
persist through the morning and most of the afternoon. We will
then see drier air beginning to work in behind the system that
will probably allow VFR for awhile later this afternoon. A
return to MVFR is forecast late in the period in lingering low
level moisture behind the low.
Wind direction will vary with respect to location of the low as
it lifts through Ohio. CVG and LUK will see a shift from south
to west. Northern sites ILN DAY CMH and LCK will see direction
change from east to southeast with gusts to 20 knots before the
shift to west occurs.
OUTLOOK...MVFR conditions and gusty winds likely Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...Coniglio
SHORT TERM...Coniglio
LONG TERM...AR
AVIATION...Coniglio
Hazardous weather outlook, Apr 15, 4:14 AM EST, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
514 AM EDT Sun Apr 15 2018
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-160915-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
514 AM EDT Sun Apr 15 2018
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Minor localized flooding will be possible today and tonight due to
continued heavy rainfall.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Apr 15, 8:35 AM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wilmington OH
935 AM EDT SUN APR 15 2018
INZ050-059-KYZ091>093-OHZ042-051-060-061-070-071-077-078-151400-
Wayne IN-Union IN-Campbell KY-Boone KY-Kenton KY-Montgomery OH-
Warren OH-Darke OH-Butler OH-Hamilton OH-Clermont OH-Preble OH-
Miami OH-
935 AM EDT SUN APR 15 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT EASTERN WAYNE AND
NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...NORTHERN
KENTON...NORTHERN BOONE AND CAMPBELL COUNTIES IN NORTHERN KENTUCKY...
PREBLE COUNTY IN WEST CENTRAL OHIO...BUTLER AND NORTHWESTERN CLERMONT
COUNTIES IN SOUTHWESTERN OHIO...SOUTHERN DARKE COUNTY IN WEST CENTRAL
OHIO...HAMILTON AND WESTERN WARREN COUNTIES IN SOUTHWESTERN OHIO...
WESTERN MONTGOMERY AND WEST CENTRAL MIAMI COUNTIES IN WEST CENTRAL
OHIO UNTIL 1000 AM EDT...
At 935 AM EDT, radar indicated showers along a line extending from 6
miles northeast of Fountain City to near Darrtown to Oakbrook, moving
east at 30 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Covington, Richmond,
Mason, Florence, Independence, Trotwood, Oxford, Miamisburg, Lebanon,
Norwood, Forest Park, Erlanger, Fort Thomas, Newport, Sharonville and
Greenville.
This includes the following Interstates...
I-70 in Indiana between mile markers 152 and 156.
I-70 in Ohio between mile markers 0 and 24.
I-71 in Ohio between mile markers 0 and 26.
I-74 in Ohio between mile markers 5 and 19.
I-75 in Kentucky between mile markers 178 and 191.
I-75 in Ohio between mile markers 0 and 38.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4001 8481 4013 8481 4014 8446 3948 8425
3889 8424 3896 8473 3954 8478 4001 8493
TIME...MOT...LOC 1335Z 278DEG 25KT 4004 8486 3954 8469 3900 8468
HainesSpecial weather statement, Apr 15, 8:45 AM EST, 55 minutes before
Special Weather Statement
National Weather Service Wilmington OH
945 AM EDT SUN APR 15 2018
KYZ091>098-OHZ078-151415-
Boone KY-Pendleton KY-Robertson KY-Owen KY-Kenton KY-Campbell KY-
Bracken KY-Grant KY-Clermont OH-
945 AM EDT SUN APR 15 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT ROBERTSON...WESTERN
BRACKEN...KENTON...SOUTHERN CAMPBELL...SOUTHERN BOONE...EASTERN
GRANT...PENDLETON AND SOUTHWESTERN CLERMONT COUNTIES UNTIL 1015 AM
EDT...
At 945 AM EDT, radar indicated showers along a line extending from
Florence to near Crittenden to 11 miles north of Georgetown, moving
east at 30 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Covington, Florence, Independence, Erlanger, Alexandria, Elsmere,
Williamstown, Walton, Falmouth, Claryville, Oakbrook, Union,
Crittenden, New Richmond, Dry Ridge, Butler, Morgan, Ryland Heights,
Corinth and Mentor.
This includes the following Interstates...
I-71 in Kentucky between mile markers 73 and 77.
I-75 in Kentucky between mile markers 144 and 179.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3873 8463 3899 8474 3895 8423 3868 8410
3847 8411 3849 8417 3850 8416 3850 8418
3856 8416 3855 8421 3858 8421 3856 8441
3854 8442 3853 8445 3854 8447 3851 8449
3849 8456 3843 8463
TIME...MOT...LOC 1345Z 263DEG 27KT 3898 8462 3875 8455 3837 8454
HainesSpecial weather statement, Apr 15, 8:57 AM EST, 43 minutes before
Special Weather Statement
National Weather Service Wilmington OH
957 AM EDT SUN APR 15 2018
KYZ092-093-OHZ042-051-060-061-070-071-077-078-151430-
Kenton KY-Campbell KY-Hamilton OH-Clermont OH-Montgomery OH-
Warren OH-Darke OH-Butler OH-Preble OH-Miami OH-
957 AM EDT SUN APR 15 2018
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHERN KENTON...
CENTRAL CAMPBELL...HAMILTON...PREBLE...BUTLER...NORTHWESTERN
CLERMONT...WESTERN WARREN...SOUTHERN DARKE...WESTERN MONTGOMERY AND
WEST CENTRAL MIAMI COUNTIES UNTIL 1030 AM EDT...
At 957 AM EDT, radar indicated showers along a line extending from
near Union City to near Gratis to Taylor Mill, moving east at 20 mph.
HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Cincinnati, Hamilton, Middletown, Fairfield, Covington, Mason,
Independence, Trotwood, Miamisburg, Lebanon, Norwood, Forest Park,
Erlanger, Springboro, Fort Thomas, Newport, Sharonville, Greenville,
Monroe and Blue Ash.
This includes the following Interstates...
I-70 in Ohio between mile markers 6 and 24.
I-71 in Ohio between mile markers 0 and 27.
I-74 in Ohio between mile markers 15 and 19.
I-75 in Kentucky between mile markers 185 and 191.
I-75 in Ohio between mile markers 0 and 38.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4015 8446 3947 8424 3892 8425 3896 8460
3957 8463 4014 8481
TIME...MOT...LOC 1357Z 270DEG 19KT 4014 8473 3958 8454 3900 8452
HainesSpecial weather statement, Apr 15, 9:15 AM EST, 25 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1015 AM EDT SUN APR 15 2018
KYZ092-093-096>098-OHZ071-077>079-151500-
Pendleton KY-Robertson KY-Kenton KY-Campbell KY-Bracken KY-
Hamilton OH-Clermont OH-Brown OH-Warren OH-
1015 AM EDT SUN APR 15 2018
...A LINE OF SHOWERS WITH GUSTY WINDS AND HEAVY RAIN WILL AFFECT
ROBERTSON...BRACKEN...SOUTHERN KENTON...CAMPBELL...PENDLETON...
EASTERN HAMILTON...CLERMONT AND NORTHWESTERN BROWN COUNTIES UNTIL
1100 AM EDT...
At 1015 AM EDT, radar indicated showers along a line extending from
Sharonville to near Cynthiana, moving northeast at 30 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Sharonville, Blue Ash, Loveland,
Springdale, Reading, Montgomery, Madeira, Alexandria, Highland
Heights, Milford, Taylor Mill, Deer Park, Dayton, Falmouth,
Claryville, Forestville and Amelia.
This includes the following Interstates...
I-71 in Ohio between mile markers 7 and 19.
I-75 in Ohio between mile markers 11 and 17.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3843 8400 3846 8410 3848 8413 3848 8417
3850 8416 3850 8418 3856 8416 3855 8421
3858 8421 3856 8441 3854 8442 3853 8445
3930 8446 3925 8398 3862 8398 3859 8399
3859 8398 3844 8398 3842 8400
TIME...MOT...LOC 1415Z 231DEG 27KT 3928 8440 3841 8439
NovakSpecial weather statement, Apr 15, 9:20 AM EST, 20 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1020 AM EDT SUN APR 15 2018
OHZ042-043-051>053-061-062-070-071-077-151500-
Hamilton OH-Champaign OH-Montgomery OH-Warren OH-Darke OH-Shelby OH-
Butler OH-Clark OH-Greene OH-Miami OH-
1020 AM EDT SUN APR 15 2018
...A LINE OF SHOWERS WITH GUSTY WINDS AND HEAVY RAIN WILL AFFECT
NORTHEASTERN HAMILTON...SHELBY...WESTERN CHAMPAIGN...EASTERN
BUTLER...WARREN...EASTERN DARKE...NORTHWESTERN CLARK...WESTERN
GREENE...MONTGOMERY AND MIAMI COUNTIES UNTIL 1100 AM EDT...
At 1019 AM EDT, radar indicated showers along a line extending from
near Bradford to near Mason, moving northeast at 40 mph.
HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Huber Heights, Fairborn,
Mason, Xenia, Troy, Trotwood, Sidney, Piqua, Miamisburg, Lebanon,
Springboro, Vandalia, Sharonville, Englewood, Monroe and Loveland.
This includes the following Interstates...
I-70 in Ohio between mile markers 18 and 45.
I-71 in Ohio between mile markers 19 and 41.
I-75 in Ohio between mile markers 23 and 102.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4027 8401 4027 8399 4002 8397 3926 8401
3928 8437 3980 8448 3992 8448 3992 8451
4032 8460 4047 8401
TIME...MOT...LOC 1419Z 220DEG 36KT 4015 8448 3932 8432
Novak